Alert archive / Puerto Rico / High Surf Advisories in 2017

High Surf Advisory 14, NWS JSJ

September 9, 2017

NWS JSJ issued this high surf advisory at Sep 9, 2017, 5:32 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2017, 5:32 PM CDT (22:32 UTC)
Expired
Sep 10, 2017, 1:00 PM CDT
In force
19 hr
Issued by
NWS JSJ

The text

As transmitted.

303 
WHCA42 TJSJ 092232
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
632 PM AST SAT SEP 9 2017

PRZ001-002-005-012-100645-
/O.NEW.TJSJ.SU.Y.0014.170909T2232Z-170910T2200Z/
/O.EXT.TJSJ.RP.S.0052.000000T0000Z-170911T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-CULEBRA-
632 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST SUNDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM AST SUNDAY. 

* WAVES AND SURF...10 TO 13 FEET.

* LOCATION...THE BEACHES OF NORTHERN AND NORTHEASTERN PUERTO RICO
  AND CULEBRA. 

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ013-100645-
/O.NEW.TJSJ.SU.Y.0014.170909T2232Z-170910T1000Z/
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
VIEQUES-
632 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM AST SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM AST SUNDAY. 

* WAVES AND SURF...6 TO 10 FEET

* LOCATION...BEACHES OF VIEQUES. 

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ008-100645-
/O.NEW.TJSJ.SU.Y.0014.170909T2232Z-170910T2200Z/
/O.EXT.TJSJ.RP.S.0053.000000T0000Z-170911T1000Z/
NORTHWEST-
632 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST SUNDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM AST SUNDAY. 

* WAVES AND SURF...8 TO 13 FEET.

* LOCATION...THE BEACHES OF NORTHWEST PUERTO RICO.

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

VIZ001-002-100645-
/O.NEW.TJSJ.SU.Y.0014.170909T2232Z-170910T2200Z/
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-ST CROIX-
632 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM AST SUNDAY. 

* WAVES AND SURF...8 TO 13 FEET.

* LOCATION...BEACHES OF ST THOMAS AND SAINT CROIX.
  

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ003-100645-
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
SOUTHEAST-
632 PM AST SAT SEP 9 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* LOCATION...SOUTHEASTERN BEACHES OF PUERTO RICO, VIEQUES AND 
  SAINT CROIX. 

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
2 follow-up statements
015 
WHCA42 TJSJ 100115
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
915 PM AST SAT SEP 9 2017

PRZ001-002-005-012-101000-
/O.CON.TJSJ.SU.Y.0014.000000T0000Z-170910T2200Z/
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170911T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-CULEBRA-
915 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

* WAVES AND SURF...10 TO 13 FEET.

* LOCATION...THE BEACHES OF NORTHERN AND NORTHEASTERN PUERTO 
  RICO AND CULEBRA. 

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ013-101000-
/O.CON.TJSJ.SU.Y.0014.000000T0000Z-170910T1000Z/
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
VIEQUES-
915 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WAVES AND SURF...6 TO 10 FEET

* LOCATION...BEACHES OF VIEQUES.

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ008-101000-
/O.CON.TJSJ.SU.Y.0014.000000T0000Z-170910T2200Z/
/O.CON.TJSJ.RP.S.0053.000000T0000Z-170911T1000Z/
NORTHWEST-
915 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

* WAVES AND SURF...8 TO 13 FEET.

* LOCATION...THE BEACHES OF NORTHWEST PUERTO RICO.

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

VIZ001-002-101000-
/O.CON.TJSJ.SU.Y.0014.000000T0000Z-170910T2200Z/
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-ST CROIX-
915 PM AST SAT SEP 9 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WAVES AND SURF...8 TO 13 FEET.

* LOCATION...BEACHES OF ST THOMAS AND SAINT CROIX.

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ003-101000-
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
SOUTHEAST-
915 PM AST SAT SEP 9 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* LOCATION...SOUTHEASTERN BEACHES OF PUERTO RICO. 

* TIMING...TONIGHT AND SUNDAY.

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
254 
WHCA42 TJSJ 100834
CFWSJU

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
434 AM AST SUN SEP 10 2017

SEAS WILL CONTINUE TO SUBSIDE THROUGH THIS EVENING.

PRZ013-100945-
/O.CAN.TJSJ.SU.Y.0014.000000T0000Z-170910T1000Z/
/O.CAN.TJSJ.RP.S.0052.000000T0000Z-170910T2200Z/
VIEQUES-
434 AM AST SUN SEP 10 2017

...HIGH SURF ADVISORY AND HIGH RIP CURRENT RISK FOR VIEQUES IS 
CANCELLED...

$$

PRZ012-VIZ001-002-101800-
/O.CAN.TJSJ.SU.Y.0014.000000T0000Z-170910T2200Z/
/O.EXT.TJSJ.RP.S.0052.000000T0000Z-170910T1800Z/
CULEBRA-ST.THOMAS...ST. JOHN...AND ADJACENT ISLANDS-ST CROIX-
434 AM AST SUN SEP 10 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...
...HIGH SURF ADVISORY IS CANCELLED...


* LOCATION...BEACHES OF CULEBRA, ST. THOMAS AND ST. CROIX.

* TIMING...THROUGH THIS AFTERNOON...

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

PRZ001-002-005-101800-
/O.EXT.TJSJ.SU.Y.0014.000000T0000Z-170910T1800Z/
/O.CON.TJSJ.RP.S.0052.000000T0000Z-170911T1000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-
434 AM AST SUN SEP 10 2017

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WAVES AND SURF...6 TO 10 FEET.

* LOCATION...THE BEACHES OF NORTHERN AND NORTHEASTERN PUERTO RICO. 

* TIMING...HIGH SURF THROUGH THIS AFTERNOON AND HIGH RIP CURRENT
  THROUGH LATE TONIGHT...

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ008-101800-
/O.EXT.TJSJ.SU.Y.0014.000000T0000Z-170910T1800Z/
/O.CON.TJSJ.RP.S.0053.000000T0000Z-170911T1000Z/
NORTHWEST-
434 AM AST SUN SEP 10 2017

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WAVES AND SURF...6 TO 10 FEET.

* LOCATION...THE BEACHES OF NORTHWEST PUERTO RICO.

* TIMING...HIGH SURF THROUGH THIS AFTERNOON AND HIGH RIP CURRENT 
  THROUGH LATE TONIGHT...

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

PRZ003-101800-
/O.EXT.TJSJ.RP.S.0052.000000T0000Z-170910T1800Z/
SOUTHEAST-
434 AM AST SUN SEP 10 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...

* LOCATION...SOUTHEASTERN BEACHES OF PUERTO RICO.

* TIMING...THROUGH THIS AFTERNOON...

* IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST 
  SWIMMERS OUT TO SEA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Sep 9, 2:24 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Sep 9, 2:24 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
324 PM AST Sat Sep 9 2017

.SYNOPSIS...Category 4 Hurricane Jose will pass about 45 miles
outside of our local forecast area or about 150 miles northeast of
San Juan. The northeast corner of our local outer waters will see
storm force winds with gusts up to 60 knots overnight. Saint
Thomas and Saint John could see some storm force gusts in rain
bands. Other areas will mainly see lighter winds with strong
gusts in showers or thunderstorms as the hurricane makes passage
to the northeast. Conditions will remain showery with some
thunderstorms through Tuesday. Drier weather with afternoon
thunderstorms in the northwest will commence on Wednesday. Wetter
weather will return Friday and through the weekend.

&&

.SHORT TERM...Today through Monday...
Hurricane Jose will dominate the local weather to varying degrees
today and Sunday as the system passes northeast of the Leeward
Islands and the local forecast area. Several major rain bands will
pass through. One is in progress today and is manifesting across
Puerto Rico's interior mountains. A second will rotate through on
Sunday. Then the tail will pull through with more showers on
Monday. Thunderstorms have been frequent in this band, but the
band today was not continuous nor connected per se to the main
body of Hurricane Jose. Heavier rains would have been expected
during Jose's passage, but low level moisture is only the best
near the core which will pass well northeast of the islands. Also
there are some significant areas of upper level convergence that
will not support the convection that could have developed.
Nevertheless some areas may see very heavy rain, but not for an
extended period of time. On Sunday night and Monday--even Monday
night--columnar moisture continues to rise and with southerly flow
at the surface, numerous showers and some significant amounts are
expected--mainly across southern Puerto Rico, with scattered
showers over the U.S. Virgin Islands.

.LONG TERM...Tuesday through Sunday
A fairly large area of very dry air follow a distance southeast
of Hurricane Jose at 850 mb as it executes a loop north of the
area. As this drier air approaches on Tuesday the wetter regime
will end, showers and thunderstorms will become more scattered or
isolated and this will become even more noticeable on Wednesday.
The drier air and southeast flow will bring 90s back to the
northeast coast and Greater San Juan Metropolitan area Wednesday
through Friday. Precipitable water will recover on Saturday to
levels almost as high as on Tuesday (over 2 inches) for a return
to showery conditions.

&&

.AVIATION...SHRA/TSRA are expected across the west/south portions of
PR and over NCM/TKPK til 09/21z. TEMPO for TJPS/TJMZ/TNCM/TKPK are
in place due to this activity. Rainbands associated with the outer
circulation from Hurricane Jose should start to affect TIST, TISX
and the ern terminals of Puerto Rico by 10/06z bringing gusty
winds and a couple of thunderstorms until 10/12z. In general NE
winds at 10 to 15 knots this afternoon will become WNW overnight,
at TNCM/TKPK WNW with 15 to 20 knots and higher gusts.

&&

.MARINE...Marine conditions will deteriorate rapidly tonight with
the most extreme effects in the far northeast portion of our local
waters. Swell will travel from the east northeast and then from
the northeast around Jose to move through the Anegada Passage and
into the Caribbean spreading seas from 20 feet in the northeast
corner to up to 15 feet in the passage. Seas should drop below
small craft advisory conditions by Monday morning, but may return
by Thursday when Hurricane Jose executes a loop north of the
forecast area.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  89  78  91 /  70  60  60  30
STT  78  87  80  90 /  90  80  50  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Sunday afternoon for Central
     Interior-Northeast-Southeast-Vieques.

     High Rip Current Risk from 6 PM AST this evening through Sunday
     afternoon for Culebra-North Central-Northwest-San Juan and
     Vicinity-Western Interior.

VI...High Rip Current Risk through Sunday afternoon for St Croix.

     High Rip Current Risk from 6 PM AST this evening through Sunday
     afternoon for St.Thomas...St. John...and Adjacent Islands.

     Small Craft Advisory until 8 PM AST Sunday for St.Thomas...St.
     John...and Adjacent Islands.

AM...High Rip Current Risk through Sunday afternoon for Coastal
     Waters of Southern Puerto Rico out 10 NM.

     High Rip Current Risk from 6 PM AST this evening through Sunday
     afternoon for Coastal Waters of Northern USVI and Culebra
     out 10 NM-Coastal Waters of Southern USVI Vieques and
     Eastern Puerto Rico out 10 NM.

     Small Craft Advisory until 6 PM AST Sunday for Anegada Passage
     Southward to 17N-Caribbean Waters of Puerto Rico from 10 NM
     to 17N-Coastal Waters of Southern USVI Vieques and Eastern
     Puerto Rico out 10 NM.

     Small Craft Advisory until 8 PM AST Sunday for Coastal Waters of
     Northern USVI and Culebra out 10 NM.

     Small Craft Advisory until 2 AM AST Monday for Coastal Waters of
     Northern Puerto Rico out 10 NM.

     Tropical Storm Warning for Atlantic Waters of Puerto Rico and
     USVI from 10 NM to 19.5N.

&&

SHORT TERM...CAM
LONG TERM....WS
Hazardous weather outlook, Sep 9, 5:12 PM CDT, 20 minutes before
Perspectivas sobre condiciones peligrosas del tiempo
Servicio Nacional de Meteorologia San Juan PR
546 PM AST sabado 9 de septiembre de 2017

AMZ710>745-PRZ001>013-102200-
San Juan y Vecindad-Noreste-Sureste-Este Interior-
Norte Central-Interior Central-Ponce y Vecindad-Noroeste-
Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
546 PM AST sabado 9 de septiembre de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Esta noche

.Tronadas...Existe la posibilidad de tronadas pasajeras a traves del
norte y este de Puerto Rico al igual que sobre Culebra y Vieques.

.Inundaciones...Lluvias fuertes pudieran resultar en inundaciones
urbanas al igual que de rios y riachuelos.

.Viento...Vientos con fuerza de tormenta tropical se esperan a
traves de las Aguas Mar afuera del Atlantico. Un Aviso de Tormenta
Tropical esta en efecto para las aguas mar afuera del Atlantico.
Favor de referirse a MWWSPN para informacion adicional.

.Olas...Oleaje peligroso se espera a traves de las aguas del
Atlantico. Un Aviso de Tormenta Tropical esta en efecto para las
aguas mar afuera del Atlantico. Favor de referirse a MWWSPN para
informacion adicional.

.Corrientes marinas...Existe un riesgo alto de corrientes marinas
para el norte, este y sureste de Puerto Rico al igual que sobre
Culebra y Vieques. Favor referirse a los productos SRFSJU y CFWSPN
para detalles.

.Dias dos a siete...domingo a viernes

Se espera que condiciones maritimas peligrosas con corrientes
marinas peligrosas prevalezcan a traves de gran parte de las aguas y
areas costeras temprano la semana proxima a medida que el Huracan
Jose se mueva al noreste del area de pronostico. Indice de calor a
lo largo de las areas costeras de 102 F posibles cada dia.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion generalizada de observadores, sin embargo,
se exhorta a los observadores a reportar inundaciones y corrientes
marinas a la oficina del Servicio Nacional de Meteorologia en San
Juan.

AMZ715-725-VIZ001-002-102200-
San Tomas, San John e Islas Adyacentes-
Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
546 PM AST viernes 8 de septiembre de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Esta noche

.Inundaciones...Existe la posibilidad de tronadas pasajeras a traves
de las islas locales.

.Viento...Vientos con fuerza de tormenta tropical se esperan a
traves de las Aguas Mar afuera del Atlantico. Un Aviso de Tormenta
Tropical esta en efecto para las aguas mar afuera del Atlantico.
Favor de referirse a MWWSPN para informacion adicional.

.Olas...Oleaje peligroso se espera a traves de las aguas del
Atlantico. Un Aviso de Tormenta Tropical esta en efecto para las
aguas mar afuera del Atlantico. Favor de referirse a MWWSPN para
informacion adicional.

.Corrientes marinas...Existe un riesgo alto de corrientes
marinas para todas las islas. Favor de referirse al SRFSJU y CFWSPN
para detalles.

.Dias dos a siete...domingo a viernas

Se espera que condiciones maritimas peligrosas con corrientes
marinas peligrosas prevalezcan a traves de gran parte de las aguas y
costas locales hasta principios de la semana proxima a medida que el
Huracan Jose se mueva hacia el noreste del area de pronostico.
Indices de calor a lo largo de las areas costeras de 102 F son
posibles cada dia.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion generalizada de observadores, sin embargo,
se exhorta a los observadores a reportar inundaciones y corrientes
marinas a la oficina del Servicio Nacional de Meteorologia en San
Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 12:50 PM CDTAreal Flood AdvisoryJSJ115 min
Sep 9, 1:30 PM CDTTropical Storm WarningJSJ15 hr
Sep 9, 1:39 PM CDTAreal Flood AdvisoryJSJ2 hr
Sep 9, 1:41 PM CDTRip Current StatementJSJ37 hr

Nearby

High Surf Advisories in Puerto Rico, 2017High Surf Advisories in U.S. Virgin Islands, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.